English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  A Reynolds‐uniform numerical method for Prandtl's boundary layer problem for flow past a wedge

Butler, J., Miller, J., & Shishkin, G. (2003). A Reynolds‐uniform numerical method for Prandtl's boundary layer problem for flow past a wedge. International Journal for Numerical Methods in Fluids, 43(8), 903-913.

Item is

Files

show Files

Locators

show
hide
Description:
-

Creators

show
hide
 Creators:
Butler, JS1, Author              
Miller, JJ, Author
Shishkin, G, Author
Affiliations:
1External Organizations, ou_persistent22              

Content

show
hide
Free keywords: -
 Abstract: In this paper, we deal with Prandtl's boundary layer problem for incompressible laminar flow past a wedge. When the Reynolds number is large the solution of this problem has a parabolic boundary layer. We construct a direct numerical method for computing approximations to the solution of this problem using a piecewise uniform fitted mesh technique appropriate to the parabolic boundary layer. We use the numerical method to approximate the self‐similar solution of Prandtl's problem in a finite rectangle excluding the leading edge of the wedge, which is the source of an additional singularity caused by incompatibility of the problem data. We verify that the constructed numerical method is robust, in the sense that the computed errors for the velocity components and their derivatives in the discrete maximum norm are Reynolds uniform. We construct and apply a special numerical method related to the Falkner–Skan technique to compute a reference solution for the error analysis of the velocity components and their derivatives. By means of extensive numerical experiments we show that the constructed direct numerical method is Reynolds uniform.

Details

show
hide
Language(s):
 Dates: 2003-11
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: -
 Identifiers: BibTex Citekey: 4090
DOI: 10.1002/fld.583
 Degree: -

Event

show
hide
Title: ECCOMAS Computational Fluid Dynamics Conference
Place of Event: Swansea, UK
Start-/End Date: 2001-09-04 - 2001-09-07

Legal Case

show

Project information

show

Source 1

show
hide
Title: International Journal for Numerical Methods in Fluids
  Other : Int. J. Numer. Methods Fluids
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Chichester : Wiley
Pages: - Volume / Issue: 43 (8) Sequence Number: - Start / End Page: 903 - 913 Identifier: ISSN: 0271-2091
CoNE: https://pure.mpg.de/cone/journals/resource/954925502196